Tornadoes · United States · Missouri · 2017

EF0 tornado, Branson Mem Arpt to Taneyville, Missouri, May 19, 2017

From Branson Mem Arpt to Taneyville, this EF0 tornado ran 0.3 miles across Taney County on May 19, 2017, touching down at 1:28 AM CDT and reaching 75 yards wide. It killed nobody and injured 1, and did $10,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 19, 2017
Touchdown
1:28 AM CDT (06:28 UTC)
Lifted
1:29 AM CDT (06:29 UTC)
On the ground
1 minutes
Path length
0.3 miles (0.4 km)
Path width
75 yards (69 m)
Deaths
0
Injuries
1
Property damage
$10,000
County
Taney County
Touchdown point
36.643, -93.265
Lift-off point
36.646, -93.262
Record number
1705190028-01

The damage survey

7 damage points were recorded along this path by NWS SGF, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 99 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Multiple rounds of severe thunderstorms over a two day period produced numerous weak tornadoes and wind damage reports across the Missouri Ozarks. Training of storms led to localized heavy rainfall and minor flooding reports.

A brief EF-0 tornado touched down in Branson. It damaged a hotel and the local outlet mall. There was one person with a head injury. Estimated maximum winds were up to 75 mph.

An EF-1 tornado tracked from Rockaway Beach to just northwest of Taneyville. Numerous trees were damaged and uprooted. Estimated maximum winds were up to 100 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

12 minutes of warning. NWS SGF issued a tornado warning for this county at 06:16 UTC, 12 minutes before the tornado touched down, in force until 07:00 UTC.

The county was under a tornado watch, issued at 04:06 UTC and running to 07:43 UTC.

Issued (UTC)ExpiredProductOffice
04:06 UTC07:43 UTCTornado WatchSGF
06:16 UTC07:00 UTCTornado WarningSGF
06:47 UTC07:45 UTCSevere Thunderstorm WarningSGF
06:56 UTC07:18 UTCTornado WarningSGF
20:11 UTC02:48 UTCTornado WatchSGF
21:11 UTC22:15 UTCSevere Thunderstorm WarningSGF

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 06:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at May 19, 12:01 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 19, 12:01 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1201 AM CDT Fri May 19 2017

.SHORT TERM...(This evening through Friday)
Issued at 250 PM CDT Thu May 18 2017

An upper level low is slowly pushing east across the Rockies
region this afternoon as an associated area of surface low
pressure is located across northwestern Texas. A warm front
extends from the surface low across southern Kansas into central
Missouri. A dry line extends south of the low across western
Oklahoma and Texas. Supercells are currently developing along the
dry line and will continue to develop along the dry line this
afternoon. Storms will also begin to develop farther to the north
across Kansas into northern Missouri this afternoon near the warm
front.

These storms will lift to the northeast and the cold pools should
congeal with line segments forming as they approach the area.
Will have to watch exactly where the lines develop to see
exactly what areas are affected. The storms that develop across
Kansas will likely lift northeast into northern Missouri north of
the area. We may need to watch any lines that form across
Oklahoma and Texas to track northeast into the area.

An unstable air mass will remain in place across the area this
evening and tonight so expect any line of storms that can develop
to likely maintain themselves as the track to the northeast across
the region. The storms will likely start to push into
southeastern Kansas and western Missouri between 8 and 10pm then
spread east into the overnight hours. Winds in excess of 60 mph
and hail to the size of quarters are expected with the strongest
storms. Late this evening into the overnight hours low level shear
will increase and if any line segments can surge to the northeast
there will be a meso vort potential with a tornado risk.

As the upper level energy lifts off the main low later tonight
additional storms will likely develop across Kansas and spread
east into the area late tonight into early Friday. The severe risk
with these storms will be lower but a few strong storms will still
be possible. These storms will linger into Friday before spreading
off to the northeast by Friday evening.

.LONG TERM...(Friday Night through Thursday)
Issued at 250 PM CDT Thu May 18 2017

The upper level low will spread into the Plains Friday
afternoon/evening with additional storms developing across
Oklahoma and Kansas again. These storms will once again form into
a line or line segments and spread into the area later Friday
evening into Friday night. These storms will spread across the
area into Saturday. Winds up to 70mph will be possible with these
storms and hail up to quarters with the strongest updraft. Low
level shear will once again increase Friday evening and night and
will lead to the potential of meso vorts and a tornado risk with
any lines that can surge to the northeast.

The storms will end from west to east on Saturday. Widespread 1
to 3" of rainfall with locally heavier amounts are expected from
tonight through Saturday with the heaviest occurring across
southeastern Kansas and Western Missouri. With multiple rounds for
rain expected we did issue a Flash Flood Watch for southeastern
Kansas and Western Missouri tonight into Saturday morning.

Cooler conditions will then occur Sunday into the first part of
next week and the region will be in a northwest flow pattern. May
have to watch for a couple waves riding the northwest flow and
creating shower and storm chances for the area Monday night into
Wednesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1155 PM CDT Thu May 18 2017

A line of strong thunderstorms will move through the region
overnight and impact all area terminals. Where storms do occur,
visibilities and potentially ceilings will fall to MVFR. Heavy
rainfall, very gusty surface winds in excess of 60 mph will occur
as the strongest storms impact the regions Aerodromes. Hail may
also occur with these storms.

Showers and storms are expected to continue through much of the
day Friday with improving flight conditions and storms ending
during the evening hours.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Saturday morning for MOZ055-066>068-
     077-078-088-089-093-101.

KS...Flash Flood Watch through Saturday morning for KSZ073-097-101.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Hatch
Hazardous weather outlook, May 18, 9:23 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
923 PM CDT Thu May 18 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200230-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
923 PM CDT Thu May 18 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Tornado risk.
  Elevated Hail risk.
  Elevated Thunderstorm wind damage risk.
  Elevated Flooding risk.
  Significant Lightning risk.

DISCUSSION...

  Thunderstorms will impact portions of extreme southeast Kansas
  and the Missouri Ozarks through the overnight hours. Winds up
  to 70 mph and hail up to the size of quarters will be possible
  with this activity. There will also be an isolated tornado
  risk with any line segments that can surge to the northeast
  generally along and west of Highway 65.

  Areas of heavy rain is likely tonight. Any training of storms
  may lead to localized flooding due to high water tables from
  previous excessive rainfall over the past couple of weeks.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

  Thunderstorms are expected to linger into early Friday and
  dissipate by late morning.

  Additional strong to severe thunderstorms are expected Friday
  evening into the overnight hours. Damaging wind gusts and large
  hail will be the primary risks with these storms as they
  continue into Saturday.

  Storms should come to an end from Saturday night into Sunday
  morning with storm total rainfall area wide of 1 to 3 inches.
  The heaviest rainfall amounts and better flooding potential is
  expected to occur over southeast Kansas and west central
  Missouri.

  Additional thunderstorms will return Monday night into Tuesday
  as another storm system moves in from the northwest.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed through the overnight hours.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 00:00Z

6.5 hours before the tornado, 56 km from the path. May 19, 2017.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2055 joules per kilogram, CIN -4, lifted condensation level 1439 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2017-05-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 44 square meters per square second, 0 to 6 km bulk shear 33 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2055 J/kg
Mixed-layer CIN
-4 J/kg
Surface CAPE
3169 J/kg
Mixed-layer LCL
1439 m above ground
0-6 km bulk shear
33 kt
0-1 km bulk shear
12 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4
0-3 km lapse rate
7.2 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 12:00Z

5.5 hours after it, 56 km from the path. May 19, 2017.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -80475, lifted condensation level 968 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2017-05-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -97 square meters per square second, 0 to 6 km bulk shear 35 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-80475 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
29 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

The surface observations

Branson (BBG), 14 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
04:35 UTC73.468130° 3 kt1012.5
04:55 UTC71.668130° 4 kt1012.2VCTS
05:15 UTC71.668130° 6 kt1012.2
05:35 UTC71.668130° 9 kt1011.5
05:55 UTC71.668140° 9 kt1010.8
06:15 UTC71.668150° 7 kt1011.5
06:35 UTC66.262.6240° 11 kt351013.9VCTS RA
06:55 UTC62.662.6240° 11 kt201014.6VCTS -RA
07:15 UTC62.662.6250° 9 kt181014.6TSRA
07:35 UTC62.660.8260° 4 kt1014.6VCTS -RA
07:55 UTC62.660.8250° 4 kt1014.2-RA
08:15 UTC62.660.8230° 4 kt1014.2-RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Springfield radar (KSGF), 67 km away, was scanning. The volume nearest the touchdown began at 06:30 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
05:51 UTCTSTM WND DMG3 Ssw CassvilleBarry, MORELAYED REPORT FROM FIRE DEPT. LARGE TREE BLOCKING FARM ROAD 1100 NEAR FARM ROAD 2205.
06:04 UTCTSTM WND DMG3 Se Shell KnobBarry, MOREPORT OF DOCKS DAMAGED AND BOATS UPSIDE DOWN IN THE WATER ON FARM ROAD 1252. TREE DAMAGE WAS ALSO REPORTED.
06:04 UTCTORNADO3 Se Shell KnobBarry, MOEF-0 TORNADO UPROOTED NUMEROUS TREES AND DAMAGED DOCKS SOUTHEAST OF SHELL KNOB. OTHER DAMAGE OCCURRED ACROSS THE LAKE BUT COULD NOT DETERMINE SEVERITY.
06:10 UTCTSTM WND DMG3 Sse JenkinsBarry, MOTREES REPORTED DOWN ON HIGHWAY 39 NORTH OF FARM ROAD 2135.
06:27 UTCTSTM WND DMGReeds SpringStone, MOA POWERLINE WAS REPORTED DOWN ON HIGHWAY 413 ACROSS FROM THE REEDS SPRING HIGH SCHOOL.
06:30 UTCTSTM WND DMG2 W BransonTaney, MO*** 1 INJ *** RELAYED REPORT FROM LEO, SHINGLES BLOWN OF THE CAMDEN HOTEL. FENCE BLOWN DOWN NEAR THE TANGER MALL. ONE PERSON REPORTED WITH A HEAD INJURY AT THE CAMDEN HOTEL.
06:30 UTCTSTM WND DMG3 W BransonTaney, MO*** 1 INJ *** RELAYED REPORT FROM LEO, SHINGLES BLOWN OF THE CAMDEN HOTEL. FENCE BLOWN DOWN NEAR THE TANGER MALL. ONE PERSON REPORTED WITH A HEAD INJURY AT THE CAMDEN HOTEL.
06:30 UTCTORNADO3 W BransonTaney, MO*** 1 INJ *** EF-0 TORNADO WITH WINDS UP TO 75MPH CAUSED DAMAGE TO A MOTEL. ONE PERSON SUFFERED INJURIES.
06:36 UTCTSTM WND DMG3 E BattlefieldGreene, MOREPORT OF 6 DIAMETER TREE DOWN ON COX ROAD ACROSS FROM WANDA GRAY ELEMENTARY.
06:39 UTCTSTM WND DMGMerriam WoodsTaney, MOREPORTS OF MULTIPLE POWER LINES AND TREES DOWN.
06:39 UTCTSTM WND DMGRockaway BeachTaney, MO40 INCH DIAMETER TREE DOWN AT 137 LOTUS IN ROCKAWAY BEACH. TIME ESTIMATED VIA RADAR.
06:40 UTCTSTM WND DMG1 E ForsythTaney, MOREPORTS OF LIMBS FROM 3 TO 4 INCHES IN DIAMETER ON THE ROAD.
06:40 UTCTSTM WND DMG1 Ese ForsythTaney, MOREPORTS OF LIMBS FROM 3 TO 4 INCHES IN DIAMETER ON THE ROAD.
06:46 UTCTSTM WND DMG1 Sw TaneyvilleTaney, MOA LARGE TREE WAS REPORTED DOWN ACROSS HIGHWAY 76.
06:47 UTCTSTM WND DMG1 Sw TaneyvilleTaney, MONUMEROUS TREES REPORTED DOWN ON HULLS FORD ROAD.
06:47 UTCTSTM WND DMGMerriam WoodsTaney, MOROOF DAMAGE REPORTED TO HOMES.
06:48 UTCTSTM WND DMGTaneyvilleTaney, MOROOF DAMAGE REPORTED TO HOMES.
06:48 UTCTORNADO1 Nnw TaneyvilleTaney, MOEF-1 TORNADO WITH WINDS OF 100 MPH OCCURRED FROM ROCKAWAY BEACH TO JUST NORTHWEST OF TANEYVILLE. NUMEROUS TREES WERE DAMAGED AND UPROOTED.
06:50 UTCHAIL 0.752 S HighlandvilleChristian, MO
06:54 UTCTSTM WND DMG1 Ssw TurnersGreene, MOTREES BLOWN ONTO TWO HOMES CAUSING DAMAGE.
06:54 UTCTSTM WND DMGTurnersGreene, MOTREES BLOWN ONTO TWO HOMES CAUSING DAMAGE.
06:54 UTCTORNADO1 Ssw TurnersGreene, MOEF-0 TORNADO UPROOTED NUMEROUS TREES ALONG ITS PATH. SOME TREES FELL ON HOMES. MAXIMUM WINDS WERE ESTIMATED AT 85 MPH WITH A PATH LENGTH OF 2.4 MILES.
06:54 UTCTORNADO1 Sw TurnersGreene, MOEF-0 TORNADO UPROOTED NUMEROUS TREES ALONG ITS PATH. SOME TREES FELL ON HOMES. MAXIMUM WINDS WERE ESTIMATED AT 85 MPH WITH A PATH LENGTH OF 2.4 MILES.
07:00 UTCTSTM WND DMGChadwickChristian, MOREPORTS RELAYED FROM FIRE DEPT OF TREE DOWN ON HIGHWAY 125. TREES REPORTED DOWN ON TWO HOMES.
07:00 UTCTSTM WND DMGChadwickChristian, MOA TREE WAS BLOWN ONTO A HOME CAUSING SIGNIFICANT ROOF DAMAGE.
07:00 UTCTORNADO1 S ChadwickChristian, MOEF-0 TORNADO WITH 85 MPH WINDS UPROOTED NUMEROUS TREES AND TWO HOMES HAD DAMAGE DUE TO TREES FALLING ON THEM.
07:02 UTCTSTM WND DMG2 Nw RomeDouglas, MOREPORTS OF TREES DOWN FROM DD HIGHWAY SOUTH OF GOODHOPE CLOSE TO PLAINVIEW SCHOOL.
07:02 UTCTSTM WND DMG3 S GoodhopeDouglas, MOREPORTS OF TREES DOWN FROM DD HIGHWAY SOUTH OF GOODHOPE CLOSE TO PLAINVIEW SCHOOL.
07:07 UTCTSTM WND DMGRogersvilleWebster, MOSEVERAL LARGE TREES BLOWN DOWN IN ROGERSVILLE. PICTURES WERE FROM SOCIAL MEDIA.
07:09 UTCTSTM WND DMG2 Ese ElkheadChristian, MOTWO VERY LARGE OAK TREES REPORTED DOWN ON 194 LEMING ROAD AT THE DOUGLAS AND CHRISTIAN COUNTY LINE.
07:09 UTCTSTM WND DMG2 Ese ElkheadDouglas, MOTWO VERY LARGE OAK TREES REPORTED DOWN ON 194 LEMING ROAD AT THE DOUGLAS AND CHRISTIAN COUNTY LINE.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2017 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of May 19, 2017

43 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 191:04 AM CDTEF0Barry, MO0.1100$50,000
May 191:30 AM CDTEF1Taney, MO8.7200
May 191:54 AM CDTEF0Greene, MO2.5200$100,000
May 192:00 AM CDTEF0Christian, MO3.0500$100,000
May 192:15 AM CDTEF1Webster, MO2.0300$10,000
May 193:00 AM CDTEF0Wright, MO0.350$5,000
May 193:12 AM CDTEF0Oregon, MO0.8300$50,000
May 194:15 AM CDTEF1Callaway, MO1.650
May 194:23 AM CDTEF0Montgomery, MO4.075
May 192:55 PM CDTEF1McDonald, MO2.010$50,000
May 193:10 PM CDTEF0Newton, MO4.1300$50,000
May 194:22 PM EDTEF1Crawford, IN0.250$250,000
May 193:23 PM CDTUnratedRunnels, TX0.030
May 193:37 PM CDTEF0Barber, KS0.450
May 193:42 PM CDTEF1Lawrence, MO4.2300$50,000
May 193:53 PM CDTEF0Barber, KS3.0150
May 193:57 PM CDTEF0Lawrence, MO1.0100$5,000
May 194:05 PM CDTEF0Dade, MO0.9100
May 194:11 PM CDTEF0Pratt, KS2.250
May 194:12 PM CDTEF0Dade, MO0.575
May 194:14 PM CDTEF0Pratt, KS4.575
May 194:19 PM CDTEF0Polk, MO0.6100$5,000
May 194:22 PM CDTEF0Kingman, KS0.250
May 194:53 PM CDTEF0Kingman, KS0.350
May 195:10 PM CDTEF0Kingman, KS0.350
May 195:32 PM CDTEF0Reno, KS0.750
May 195:37 PM CDTEF0Reno, KS0.650
May 196:00 PM CDTUnratedArcher, TX0.550
May 196:27 PM CDTEF1Cole, MO0.975
May 197:15 PM CDTEF0Clay, KS0.020
May 197:22 PM CDTUnratedCarter, OK0.250
May 197:24 PM CDTUnratedCarter, OK0.250
May 197:27 PM CDTUnratedColeman, TX0.125
May 197:31 PM CDTUnratedCarter, OK0.250
May 197:47 PM CDTUnratedCarter, OK2.0400
May 197:48 PM CDTEF0Chase, KS0.250
May 198:09 PM CDTEF0Morris, KS0.025
May 198:25 PM CDTEF1Chase, KS0.860
May 198:38 PM CDTEF0Lyon, KS0.025
May 199:32 PM CDTUnratedJohnston, OK1.550
May 199:44 PM CDTUnratedJohnston, OK2.050
May 199:56 PM CDTUnratedJohnston, OK6.050
May 1910:13 PM CDTUnratedCoal, OK3.050

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.